Alert archive / Colorado / Winter Storm Warnings in 2011
Winter Storm Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at May 18, 2011, 4:43 AM MDT for 4 counties in Colorado. It took effect at May 18, 2011, 1:19 PM MDT. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2011, 4:43 AM MDT (10:43 UTC)
- In effect from
- May 18, 2011, 1:19 PM MDT
- Expired
- May 19, 2011, 4:31 AM MDT
- In force
- 15 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO
The radar
The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:30 PM MDT | SNOW 5 | 3 W Jamestown, CO | 2.2 INCHES IN PAST 1.5 HOURS. |
| May 18, 8:30 PM MDT | SNOW 3.8 | 4 Ene Nederland, CO | |
| May 18, 9:37 PM MDT | SNOW 5.5 | Estes Park, CO | 5.5 TOTAL WITH SOME MELTING |
| May 18, 10:01 PM MDT | HEAVY SNOW 6 | 4 Ene Nederland, CO | UPDATED TOTAL. |
| May 18, 10:57 PM MDT | SNOW 5 | 7 Sw Boulder, CO | |
| May 19, 1:02 AM MDT | HEAVY SNOW 9.7 | 3 W Jamestown, CO | SNOW DEPTH 8.5 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS45 KBOU 181043 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 443 AM MDT WED MAY 18 2011 ...SIGNIFICANT SNOW EXPECTED OVER THE HIGH COUNTRY TONIGHT THROUGH THURSDAY... .A STRONG STORM SYSTEM OVER THE GREAT BASIN MOVE OVER THE STATE BY THURSDAY BRINGING INCREASING MOISTURE AND INSTABILITY OVER NORTHEASTERN COLORADO. SHOWERS WILL BECOME WIDESPREAD TODAY WITH SNOW LEVELS STARTING AROUND 10 THOUSAND FEET THEN LOWERING TO NEAR 8 THOUSAND FEET BY LATE TONIGHT. EASTERLY FLOW WILL TARGET THE MOUNTAINS ALONG AND EAST OF THE CONTINENTAL DIVIDE WITH HEAVIER SNOW AMOUNTS. HIGHEST SNOWFALL AMOUNTS WILL BE EXPECTED OVER THE MOUNTAINS OF LARIMER COUNTY...WHERE TOTAL SNOWFALL AMOUNTS MAY REACH ONE AND A HALF FEET BY THURSDAY NIGHT. COZ033-181845- /O.NEW.KBOU.WS.W.0010.110519T0000Z-110520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 443 AM MDT WED MAY 18 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY. * TIMING...SCATTERED SHOWERS WILL BECOME WIDESPREAD BY NOON WITH THE HEAVIEST SNOW RATES EXPECTED THIS EVENING. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...8 TO 16 INCHES WITH THE HEAVIEST AMOUNTS OVER EASTERN FACING SLOPES OF LARIMER COUNTY. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...PARTICULARLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ031-034-181845- /O.NEW.KBOU.WW.Y.0028.110519T0000Z-110520T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 443 AM MDT WED MAY 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY. * TIMING...SCATTERED SHOWERS WILL BECOME WIDESPREAD BY NOON WITH THE HEAVIEST SNOW RATES EXPECTED THIS EVENING. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...6 TO 12 INCHES WITH THE HEAVIEST AMOUNTS OVER EASTERN FACING SLOPES. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...PARTICULARLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KRIEDERMAN/BARJENBRUCH
3 follow-up statements
574 WWUS45 KBOU 181919 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 119 PM MDT WED MAY 18 2011 ...STRONG SPRING STORM MOVING ACROSS COLORADO THROUGH THURSDAY... .SNOW SHOWERS WILL BECOME WIDESPREAD AND HEAVIER THIS AFTERNOON AS A STRONG STORM SYSTEM MOVES INTO COLORADO. UPSLOPE EASTERLY FLOW WILL TARGET THE MOUNTAINS ALONG AND EAST OF THE CONTINENTAL DIVIDE WITH THE HEAVIER SNOW AMOUNTS. HIGHEST SNOWFALL AMOUNTS WILL BE EXPECTED OVER THE MOUNTAINS OF LARIMER COUNTY...WHERE TOTAL SNOWFALL AMOUNTS MAY REACH ONE AND A HALF FEET BY THURSDAY NIGHT. THE HEAVIEST SNOW WILL BE TONIGHT. THE SNOW WILL DIMINISH IN THE FOOTHILLS ON THURSDAY MORNING...BUT WILL LINGER IN THE HIGHER MOUNTAINS THROUGH THE DAY THURSDAY WITH LIGHT SNOW POSSIBLY CONTINUING INTO FRIDAY. COZ033-190400- /O.EXT.KBOU.WS.W.0010.110518T1919Z-110520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 119 PM MDT WED MAY 18 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT THURSDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THURSDAY. * TIMING...SHOWERS WILL CONTINUE THROUGH THURSDAY AND WILL BE HEAVY AT TIMES. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...8 TO 18 INCHES WITH THE HEAVIEST AMOUNTS OVER EASTERN FACING SLOPES OF LARIMER COUNTY. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...PARTICULARLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ035-036-190400- /O.EXB.KBOU.WW.Y.0028.110518T1919Z-110519T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 119 PM MDT WED MAY 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT THURSDAY FOR ELEVATIONS ABOVE 7500 FEET... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. * TIMING...SHOWERS WILL INCREASE IN THE FRONT RANGE FOOTHILLS THIS AFTERNOON WITH THE SNOW LEVEL LOWERING TO BETWEEN 7 AND 8 THOUSAND FEET. A PERIOD OF SUSTAINED HEAVY SNOW IS POSSIBLE IN THE LATE AFTERNOON AND EVENING. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...6 TO 12 INCHES AT ELEVATIONS ABOVE 7500 FEET. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ031-034-190400- /O.EXT.KBOU.WW.Y.0028.110518T1919Z-110520T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 119 PM MDT WED MAY 18 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THURSDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THURSDAY. * TIMING...SHOWERS WILL CONTINUE THROUGH THURSDAY AND WILL BE HEAVY AT TIMES. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...6 TO 14 INCHES WITH THE HEAVIEST AMOUNTS OVER EASTERN FACING SLOPES. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...PARTICULARLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GIMMESTAD
537 WWUS45 KBOU 190239 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 839 PM MDT WED MAY 18 2011 ...STRONG SPRING STORM MOVING ACROSS COLORADO THROUGH THURSDAY... .SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT AS A STRONG STORM SYSTEM MOVES INTO COLORADO. UPSLOPE EASTERLY FLOW WILL TARGET THE MOUNTAINS ALONG AND EAST OF THE CONTINENTAL DIVIDE WITH THE HEAVIER SNOW AMOUNTS. HIGHEST SNOWFALL AMOUNTS WILL BE EXPECTED OVER THE MOUNTAINS OF LARIMER COUNTY...WHERE TOTAL SNOWFALL AMOUNTS MAY REACH ONE AND A HALF FEET BY THURSDAY NIGHT. THE HEAVIEST SNOW WILL BE TONIGHT. THE SNOW WILL DIMINISH IN THE FOOTHILLS ON THURSDAY MORNING...BUT WILL LINGER IN THE HIGHER MOUNTAINS THROUGH THE DAY THURSDAY WITH LIGHT SNOW POSSIBLY CONTINUING INTO FRIDAY. COZ035-191200- /O.UPG.KBOU.WW.Y.0028.000000T0000Z-110519T1200Z/ /O.EXB.KBOU.WS.W.0010.000000T0000Z-110519T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 839 PM MDT WED MAY 18 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW ...WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SHOWERS WILL PERSIST IN THE FRONT RANGE FOOTHILLS THIS EVENING WITH THE SNOW LEVEL AROUND 7 THOUSAND FEET. A PERIOD OF SUSTAINED HEAVY SNOW WILL CONTINUE TO OCCUR THIS EVENING. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...6 TO 14 INCHES AT ELEVATIONS ABOVE 7000 FEET. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-191200- /O.CON.KBOU.WS.W.0010.000000T0000Z-110520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 839 PM MDT WED MAY 18 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. * TIMING...SHOWERS WILL CONTINUE THROUGH THURSDAY AND WILL BE HEAVY AT TIMES. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...8 TO 18 INCHES WITH THE HEAVIEST AMOUNTS OVER EASTERN FACING SLOPES OF LARIMER COUNTY. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...PARTICULARLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ031-034-191200- /O.CON.KBOU.WW.Y.0028.000000T0000Z-110520T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 839 PM MDT WED MAY 18 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. * TIMING...SHOWERS WILL CONTINUE THROUGH THURSDAY AND WILL BE HEAVY AT TIMES. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...6 TO 14 INCHES WITH THE HEAVIEST AMOUNTS OVER EASTERN FACING SLOPES. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...PARTICULARLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ036-191200- /O.CON.KBOU.WW.Y.0028.000000T0000Z-110519T1200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 839 PM MDT WED MAY 18 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. * TIMING...SHOWERS WILL PERSIST IN THE FRONT RANGE FOOTHILLS THIS EVENING WITH THE SNOW LEVEL AROUND 7500 FEET. A PERIOD OF SUSTAINED HEAVY SNOW WILL BE POSSIBLE THIS EVENING YET. SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING. * ACCUMULATIONS...5 TO 10 INCHES AT ELEVATIONS ABOVE 7500 FEET. * IMPACTS...REDUCED VISIBILITIES AND SLUSHY TO SNOW PACKED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
197 WWUS45 KBOU 191031 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 431 AM MDT THU MAY 19 2011 ...SNOW QUICKLY DECREASING... .A STRONG SPRING STORM SYSTEM HAS PUSHED MOSTLY NORTH OF COLORADO THIS MORNING...WITH DRIER AIR MOVING ACROSS THE MOUNTAINS AND FRONT RANGE FOOTHILLS. WHILE SHOWERS WILL CONTINUE OFF AN ON THROUGHOUT THE DAY...ADDITIONAL SNOW ACCUMULATIONS WILL BE LIMITED. COZ035-191145- /O.CAN.KBOU.WS.W.0010.000000T0000Z-110519T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 431 AM MDT THU MAY 19 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. A FEW RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE DAY. ANY ADDITIONAL ACCUMULATION SHOULD BE LIMITED TO ELEVATIONS ABOVE 8000 FEET WITH NEW SNOW AMOUNTS LESS THAN 2 INCHES. $$ COZ033-191145- /O.CAN.KBOU.WS.W.0010.000000T0000Z-110520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 431 AM MDT THU MAY 19 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS WILL CONTINUE OFF AND ON THROUGHOUT THE DAY. WHILE A FEW HEAVY SHOWERS CAN BE EXPECTED THIS AFTERNOON...ADDITIONAL ACCUMULATIONS WILL ONLY RANGE BETWEEN 1 AND 4 INCHES. $$ COZ036-191145- /O.CAN.KBOU.WW.Y.0028.000000T0000Z-110519T1200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 431 AM MDT THU MAY 19 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. A FEW RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE DAY. ANY ADDITIONAL ACCUMULATION SHOULD BE LIMITED TO ELEVATIONS ABOVE 8000 FEET WITH NEW SNOW AMOUNTS LESS THAN 2 INCHES. $$ COZ031-034-191145- /O.CAN.KBOU.WW.Y.0028.000000T0000Z-110520T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 431 AM MDT THU MAY 19 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW SHOWERS WILL CONTINUE OFF AN ON THROUGHOUT THE DAY. WHILE A FEW HEAVY SHOWERS CAN BE EXPECTED THIS AFTERNOON...ADDITIONAL ACCUMULATIONS WILL ONLY RANGE BETWEEN 1 AND 4 INCHES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at May 18, 3:50 AM MDT, 53 minutes earlier.
Area forecast discussion, May 18, 3:50 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 AM MDT TUE MAY 17 2011 .SHORT TERM...AN ACTIVE DAY EXPECTED AS A JET...ROUNDING THE BOTTOM OF A DEEPENING UPPER LOW OVER THE GREAT BASIN...MOVES OVER SOUTHEASTERN COLORADO. THIS WILL PUT OUR FORECAST AREA UNDER THE LEFT FRONT QUADRANT OF THE JET PRODUCING MODERATE QG VERTICAL MOTION. QG MOTION IS ALREADY INCREASING WHILE MOISTURE IS STREAMING ACROSS THE STATE AS EVIDENCED BY SATELLITE AND RADAR...SHOWERS ARE BEGINNING TO INCREASE ACROSS WESTERN COLORADO AND FORMING OVER THE MOUNTAINS AND FOOTHILLS NORTH OF INTERSTATE 70. A SURFACE LOW WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY...PRODUCING STRONG EASTERLY UPSLOPE FLOW UP TO 700 MB AT LEAST AND MOISTENING THE AIRMASS EVEN MORE EAST OF THE DIVIDE. A THETA E RIDGE WILL NUDGE INTO THE AREA FROM SOUTHWESTERN KANSAS...STRETCHING NORTHWEST TOWARD LARIMER COUNTY. COMBINING THIS WITH CAPES NEAR WHAT WE SAW YESTERDAY AND SHEAR SLIGHTLY STRONGER...EXPECT MORE NUMEROUS SHOWERS TODAY WITH THUNDERSTORMS FORMING AS WELL THIS AFTERNOON. SOME OF THESE STORMS WILL AGAIN HAVE LARGE HAIL AND STRONG GUSTY WINDS...AND COULD SEE A FEW TORNADOES AGAIN TODAY. THE CONVECTIVE ACTIVITY LOOKS TO BE MORE WIDESPREAD TODAY RATHER THAN JUST OVER THE FAR EASTERN PLAINS LIKE YESTERDAY. WITH A GOOD DYNAMICAL SITUATION WITH CONVECTION AS WELL...HIGHER PRECIPITABLE WATER AMOUNTS TODAY WILL PRODUCE MORE QPF TODAY. THE UPSLOPE FLOW MAY HELP CONCENTRATE HEAVIER PRECIPITATION OVER THE FOOTHILLS AS WELL AS THE HIGHER MOUNTAINS. THE CONCERN TODAY WILL BE FOR SIGNIFICANT PRECIPITATION OVER THE BURN SCAR AREAS...INCLUDING THE FOURMILE CANYON...RESERVOIR ROAD AND CRYSTAL BURN AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN FOOTHILLS SPECIFICALLY AIMED AT THE BURN AREAS. THIS WILL START AT NOON TODAY...WHEN THE CONVECTION IS EXPECTED TO INCREASE SIGNIFICANTLY AND LAST THROUGH MIDNIGHT TONIGHT. ANOTHER CONCERN IS FOR SNOW AMOUNTS OVER THE HIGH COUNTRY. AS THE UPPER LOW NEARS...THE SNOW LEVELS WILL BE DROPPING. WITH THE SIGNIFICANT PRECIPITATION EXPECTED...SNOW RATES WILL INCREASE THIS EVENING WIT 4 TO 9 INCHES EXPECTED BY THURSDAY MORNING. THE HEAVIER AMOUNTS WILL BE CONCENTRATED OVER THE MOUNTAINS NORTH OF INTERSTATE 70 AND AROUND ROCKY MOUNTAIN NATIONAL PARK. WITH THE SNOW EXPECTED TO CONTINUE THROUGH THURSDAY...WILL ISSUE A WINTER WEATHER ADVISORY FOR ZONES 31 AND 34...WITH A WINTER STORM WARNING FOR ZONE 33 BEGINNING THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING WITH THE ACTIVITY MOVING NORTHEAST AS THE JET MOVES IN THAT DIRECTION AS WELL. SIGNIFICANT PRECIPITATION WILL STILL BE A POSSIBILITY...MOST LIKELY ALONG THE WYOMING BORDER. LONG TERM...THERE IS REASONABLE AGREEMENT AMONGST THE SHORT/MEDIUM RANGE MODELS WITH THE UPPER LOW MOVING NORTHEAST FROM NEAR GRAND JUNCTION THURSDAY MORNING INTO SOUTHEAST WYOMING BY LATE THURSDAY NIGHT. THAT IS A SLIGHT NORTHWARD ADJUSTMENT FROM THE EARLIER MODEL RUNS. THIS SOLUTION WILL LIMIT THE THREAT OF FURTHER SIGNIFICANT PRECIPITATION IN THE LOWER ELEVATIONS...BUT AT THE SAME TIME ALLOW OROGRAPHIC SHOWERS TO PERSIST IN THE MOUNTAINS INTO SATURDAY. ON THURSDAY...THERE IS STILL GOOD LARGE SCALE Q-G LIFT NEAR THE WYOMING BORDER IN THE MORNING WHICH SHOULD KEEP SHOWERS GOING THERE EARLY IN THE DAY. THEN WEAK DOWNWARD Q-G VERTICAL MOTION DEVELOPS ACROSS THE PLAINS IN THE AFTERNOON ALONG WITH SOME DRYING ALOFT. THIS WOULD LIMIT SHOWER COVERAGE SO HAVE SCALED BACK POPS A BIT IN THE LOWER ELEVATIONS...ALTHOUGH TEMPS ALOFT ARE STILL COLD ENOUGH TO SUPPORT CONVECTIVE SHOWER DEVELOPMENT. IN THE MOUNTAINS...SNOW SHOWERS SHOULD CONTINUE WITH THE HEAVIEST SNOWFALL NEAR THE WYOMING BORDER AS MOISTURE WRAPS AROUND THE WELL DEVELOPED UPPER LOW. Q-G VERTICAL MOTION FIELDS AND ISENTROPIC ANALYSIS ALSO SHOWS LIFT PERSISTING IN THAT AREA...SO WILL CONTINUE THE HIGHLIGHTS IN THE HIGH COUNTRY THROUGH THURSDAY. AN EXTENSION MAY BE REQUIRED INTO THURSDAY NIGHT DEPENDING ON HOW MUCH THE UPPER LOW DEEPENS. A STRONGER EVOLUTION WOULD PROVIDE FAVORABLE OROGRAPHICS IN THE HIGH COUNTRY AND KEEP ADVISORY CRITERIA SNOWFALL IN PLACE. ON THE PLAINS...THE RATHER SIGNIFICANT DRY SLOT SHOULD BRING A SHARP DECREASE IN PRECIPITATION AS CONVECTIVE SHOWERS DISSIPATE THURSDAY EVENING. THEN...ATMOSPHERE WILL DESTABILIZE AGAIN FRIDAY AFTERNOON WITH DAYTIME HEATING. AIRMASS IS UNSTABLE ENOUGH TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST...WITH COLD ENOUGH TEMPS ALOFT FOR SMALL HAIL BUT VERY LOW SEVERE WEATHER THREAT. DRYING AIRMASS WILL ALSO LIMIT POTENTIAL FOR ANY FURTHER HYDROLOGY CONCERNS. WE ARE STILL LOOKING FOR SOME RIDGING AND WARMING FOR THE WEEKEND...BUT SPRINGTIME INSTABILITY WILL KEEP WEAKER CONVECTION IN THE FORECAST. THERE IS STILL POTENTIAL FOR ANOTHER STRONGER SYSTEM MONDAY INTO TUESDAY WITH MORE SHOWERS AND STORMS THEN. && .HYDROLOGY...ISOLATED SHOWERS THIS MORNING WILL QUICKLY INCREASE LATE THIS MORNING WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS BY THIS AFTERNOON. CONCERN FOR HEAVY RAIN AND LOCALIZED FLOODING AT THE BURN AREAS HAS INCREASED...WITH THE HEAVIEST RAINFALL EXPECTED IN THE 3 PM TO 9 PM TIME FRAME. THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF RAINFALL RATES AROUND ONE TO TWO TENTHS OF AN INCH PER HOUR...WITH THE STRONGER STORMS CAPABLE OF A QUARTER TO HALF AN INCH IN LESS THAN AN HOUR. TOTAL POTENTIAL RAINFALL TODAY COULD REACH UP TO AN INCH TO AN INCH AND A HALF OVER THE FOURMILE CANYON SCAR WITH SLIGHTLY MORE POSSIBLY OVER THE RESERVOIR ROAD AND CRYSTAL SCARS. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR THE BURN AREAS BEGINNING AT NOON AND LASTING UNTIL MIDNIGHT. && .AVIATION...AN AREA OF LOW STRATUS AND PATCHY FOG OVER THE PLAINS HAS BEEN STAYING JUST EAST OF KDEN AND MOVING IN AND OUT OF KAPA. BELIEVE ONLY THE STRATUS WILL AFFECT THESE TWO AIRPORTS AND LEAVE KBJC ALONE. THE CHANCE FOR THE LOW CLOUDS WILL HANG AROUND UNTIL ABOUT 13Z TO 15Z WITH LIGHT WINDS. STARTING AROUND 15Z...WILL SEE EASTERLY WINDS INCREASING AND SHOWERS BEGINNING TO AFFECT THE AIRPORTS AROUND 18Z. AIRMASS WILL BE MOISTENING UP THIS AFTERNOON ALLOWING MVFR CONDITIONS TO PREVAIL AND POTENTIALLY LOWER WITH THE HEAVIER SHOWERS. EASTERLY WINDS ARE EXPECTED TO GUST UP TO 25 KT OR STRONGER THROUGH 00Z. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOURMILE... CRYSTAL...AND RESERVOIR ROAD BURN AREAS IN THE NORTHERN FRONT RANGE FOOTHILLS FROM NOON MDT TODAY UNTIL MIDNIGHT MDT TONIGHT... ZONE 35. WINTER STORM WARNING NORTHERN FRONT RANGE MOUNTAINS 6 PM MDT TODAY UNTIL 6 PM MDT THURSDAY...ZONE 31. WINTER WEATHER ADVISORY MOUNTAINS OF SUMMIT COUNTY AND MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES 6 PM MDT TODAY UNTIL 6 PM MDT THURSDAY...ZONES 33 AND 34. && KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, May 17, 11:10 AM MDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MDT TUE MAY 17 2011 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE WILL MOVE ACROSS COLORADO THIS AFTERNOON... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. THE SHOWERS AND STORMS WILL BECOME MORE NUMEROUS IN THE EARLY EVENING...DIMINISHING FROM WEST TO EAST TONIGHT. A FEW STORMS COULD REACH SEVERE LIMITS EAST OF A STERLING TO LIMON LINE...WITH HAIL AND STRONG WINDS THE MAIN THREATS. SOUTHEAST WINDS WILL CONTINUE TO INCREASE OVER THE EASTERN PLAINS...WITH SPEEDS OF 20 TO 30 MPH ALONG WITH SOME GUSTS AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON AND NIGHT AS A STRONG SPRING STORM SYSTEM DEVELOPS OVER THE CENTRAL ROCKIES. THIS STORM WILL HAVE POTENTIAL TO PRODUCE SIGNIFICANT RAINFALL IN THE FOOTHILLS AND ACROSS THE PLAINS NORTH OF I-70...WITH SEVERAL INCHES OF HEAVY WET SNOW ALSO POSSIBLE IN THE HIGHER MOUNTAINS. THIS STORM WILL BE WARMER THAN LAST WEEKS STORM...WITH PRECIPITATION FALLING MOSTLY AS RAIN IN THE FOOTHILLS. AS A RESULT...THE THREAT OF FLOODING MAY INCREASE IN THE FOURMILE BURN AREA OF BOULDER COUNTY WEDNESDAY AFTERNOON EVENING DURING THE PERIOD OF HEAVIEST RAINFALL. THERE IS A SMALL THREAT OF UP TO A HALF INCH OF RAIN IN AN HOUR FROM EMBEDDED THUNDERSTORMS. ONE OR TWO STORMS MAY ALSO APPROACH SEVERE LEVELS OVER THE PALMER DIVIDE WITH LARGE HAIL THE PRIMARY THREAT. SHOWER ACTIVITY IS EXPECTED TO GRADUALLY DECREASE THURSDAY NIGHT INTO FRIDAY AS THE STORM SYSTEM MOVES INTO THE NORTHERN PLAINS STATES. AFTER SOMEWHAT WARMER AND DRIER WEATHER OVER THE WEEKEND...ANOTHER STRONGER STORM MAY IMPACT THE AREA BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF WIND AND HAIL ACCORDING TO GUIDELINES WILL BE APPRECIATED. D-L/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:11 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 17, 6:13 PM MDT | Tornado Warning | BOU | Washington | 15 min |
| May 17, 6:26 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 17, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 43 min |
| May 17, 6:59 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| May 18, 4:10 AM MDT | Flash Flood Watch | BOU | Boulder, Larimer | 16 hr |
| May 18, 4:43 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 24 hr |
| May 18, 1:13 PM MDT | Tornado Warning | BOU | Adams, Broomfield | 31 min |
| May 18, 2:16 PM MDT | Areal Flood Advisory | BOU | Adams, Broomfield | 119 min |
| May 18, 2:29 PM MDT | Tornado Warning | BOU | Adams | 14 min |
| May 18, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Weld | 19 min |
| May 18, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 58 min |
Nearby
Winter Storm Warnings in Colorado, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.